Oregon, 2006High Surf in Oregon, February 4, 2006
February 4, 2006 · NWS MFR · 2 events in 1 county or zone
A High Surf Warning was issued for Oregon zones ORZ021/022 at 03/0233 PST, effective from 03/2200 to 05/0400 PST. It was shortened to end at 04/2200 PST at 04/1427 PST.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Surf Warning was issued for Oregon zones ORZ021/022 at 03/0233 PST, effective from 03/2200 to 05/0400 PST. It was shortened to end at 04/2200 PST at 04/1427 PST. The above buoy observations verified the warning. There was a steep wave gradient across the CWA during this event. Stonewall buoy recorded wave heights over 30 feet, while the Pt. St. George buoy barely got above 20 feet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 4, 2:50 AM PST, 1 hour earlier.
Area forecast discussion, Feb 4, 2:50 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST SAT FEB 4 2006
.DISCUSSION...A STRONG COLD FRONT IS CROSSING THE CASCADES AND WILL
CONTINUE MOVING QUICKLY ACROSS THE EAST SIDE EARLY THIS MORNING.
WIND HEADLINES WILL BE EXPIRED/CANCELLED WITH WINDS DIMINISHING
BEHIND THE FRONT. EARLIER...WINDS GUSTED TO 85 MPH AT CAPE
BLANCO...76 MPH AT GOLD BEACH...32 MPH IN MEDFORD...46 MPH AT
BUCKHORN SPRINGS EAST OF ASHLAND AND 51 MPH IN PAISLEY.
THE SNOW LEVEL WAS ABOVE 6000 FEET AHEAD OF THE FRONT BUT IT WILL
FALL TO AROUND 3500 FEET TODAY WITH SHOWERS. A SNOW ACCUMULATION OF
AS MUCH AS 3 INCHES IS POSSIBLE IN THE CASCADES AND UP TO AN INCH
ELSEWHERE.
A SIGNIFICANT CHANGE IN THE WEATHER PATTERN WILL DEVELOP TONIGHT
WITH A STRONG RIDGE OF HIGH PRESSURE THAT WILL BUILD OVER THE
EASTERN PACIFIC SUNDAY. THE RESULT WILL BE AREAS OF LATE NIGHT AND
MORNING VALLEY FOG BUT OTHERWISE MOSTLY CLEAR SKIES THROUGH THE WEEK.
ONE MINOR EXCEPTION IS THAT A WEAK TROUGH WILL BRING A DECK OF
CIRRUS CLOUDS SUNDAY NIGHT. THEN THE RIDGE WILL BUILD EASTWARD OVER
OUR REGION TUESDAY AND PERSIST WITH OFFSHORE WINDS THROUGH FRIDAY.
A WEAK TROUGH MAY REACH THE COAST LATE SATURDAY FOR AN INCREASE IN
CLOUDS.
&&
.AVIATION...STRONG AND GUSTY WINDS DIMINISHING EARLY THIS MORNING.
LOCAL MOUNTAIN OBSCURATIONS WITH SHOWERS/SNOW SHOWERS INTO THE EARLY
EVENING. AREAS OF VALLEY FOG BRIEFLY DEVELOPING LATE TONIGHT INTO
SUNDAY MORNING.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...
SMALL CRAFT ADVISORY....FLORENCE TO CA BORDER 0-60NM.
HIGH SURF WARNING TONIGHT THROUGH 4 AM SUN...ORZ021 ORZ022.
CA...
SMALL CRAFT ADVISORY.....OR BORDER TO PT ST GEORGE 0-60NM.
&&
DW
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Feb 3, 5:16 AM PST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
516 AM PST FRI FEB 3 2006
ORZ021-022-032014-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST SATURDAY.
HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO
4 AM SUNDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST SATURDAY.
HIGH SURF WARNING IN EFFECT UNTIL 4 AM SUNDAY.
CAZ081-032014-
CENTRAL SISKIYOU COUNTY-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST SATURDAY.
ORZ026-032014-
JACKSON COUNTY-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WIND ADVISORY IN EFFECT FROM 3 PM THIS EVENING TO
3 AM PST SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY.
ORZ030-032014-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
8 AM PST SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND ADVISORY IN EFFECT UNTIL 8 AM PST SATURDAY.
PZZ350-353-356-370-373-376-032014-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
516 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
STORM WARNING IN EFFECT FROM THIS AFTERNOON THROUGH
SATURDAY MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STORM WARNING IN EFFECT FROM THROUGH SATURDAY MORNING.
SPENCER/MO
High Surf, Curry County Coast
- When
- February 4, 3:50 AM PST to 8:50 AM PST
- Where
- Curry County Coast forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The Port Orford Buoy recorded wave heights in excess of 25 feet during this time interval. Peak wave height was 27.56 feet, recorded at 04/0450 and 04/0650 PST.
High Surf, Curry County Coast
- When
- February 4, 5:50 PM PST
- Where
- Curry County Coast forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The Port Orford Buoy recorded a wave height of just over 25 feet.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, February 4, 20061 death · 1 event
- Winter Storm in Ohio, February 4 to 5, 2006$660,000 · 9 events
- Tornadoes and Hail in Virginia, February 4, 20061 injured · $97,000 · F1 · 6 events
- Coastal Flood in Washington, February 4, 2006$500,000 · 3 events
- Lightning Strike in Florida, February 4, 2006$230,000 · 1 event
- Damaging Wind in Pennsylvania, February 4, 2006$200,000 · 65 kt wind · 1 event
- Damaging Winds in Maryland, February 4, 2006$120,000 · 55 kt wind · 3 events
- Damaging Wind in Pennsylvania, February 4, 2006$20,000 · 65 kt wind · 1 event
- Winter Weather in West Virginia, February 4 to 5, 20066 events
- Winter Storm and High Wind in Utah, February 4, 200679 kt wind · 5 events
- Dense Fog in California, February 4, 20064 events
- Winter Weather in Colorado, February 4 to 5, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491793, 5491792.